MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 4000 C311 STAND ALONE SYSTEM; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 4000 C311 STAND ALONE SYSTEM; CLINICAL CHEMISTRY ANALYZER
Catalog Number 04826876001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation of questionable sodium electrode results for an unspecified number of patients' samples tested on a cobas 4000 c311 stand alone system.The clinicians questioned the initial results from the analyzer, prompting the rerun of the samples at a different laboratory using a different c311 system.The customer alleged that the repeat results were approximately 7 mmol/l lower and were more aligned with the expected results.Discrepancy results for 1 patient sample were provided: initial result: 148 mmol/l.Repeat result: 141 mmol/l.
 
Additional Manufacturer Narrative
The sodium electrode lot number and expiration date were not provided.The customer had calibration and qc failures.The investigation is ongoing.
 
Additional Manufacturer Narrative
The customer performed extensive troubleshooting.The actions taken include: replacing all consumables, the tubing, and the electrode twice.Conducting an air purge.Manually putting the activator through.Checking the drain port for crystals.The calibration consistently failed with the ise.E flag, and the qc results were randomly out of range.The replacement of the sodium electrode by the customer was reasonable.Despite reminders, no information was provided to carry out further investigation.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
COBAS 4000 C311 STAND ALONE SYSTEM
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25067052
Report Number1823260-2026-01718
Device Sequence Number16139311
Product Code JJE
UDI-Device Identifier04015630925551
UDI-Public04015630925551
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04826876001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date05/04/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown